I am a 58 year old female who was diagnosed with Parkinson's 7 years ago. I noticed a year ago my hair was thinning. Went to many doctors trying to figure out why I am loosing my hair. Thyroid was checked, everything ok. My iron level was checked and everything okay. Asked by movement disorder doctor if it was the PD meds I was on; mirapex and levodopa. She said she has not had any patients complain about hair loss on PD meds. But when I google mirapex they say this drug does cause hair loss. Just wondering has anybody experienced hair loss taking mirapex and what has your doctor told you.
I just noticed that Mirapex is probably the cause of my hair coming out in clumps lately. I haven't spoken to my doctor yet but reading your story and comparing it to mine it sounds just about right. I just got off of paxil and that to is also saying it can cause hair loss. So I just got hit with a double slap! I have very thick hair also so i'm just noticing it now how much is coming out. Plus I just got a hair cut last week and took off 10 inches! I will be talking to my doctor about this next week!
Thanks for the info. Let me know what your doctor says about mirapex. When I saw my doctor about mirapex she said no, she has had no patients complain about hair loss. What I did not mention, I just saw a dermotologist who specializes in women's hair loss and she said I had telogen effluvium which is caused from iron deficiency, thyroid problems or stress and since my thyroid and iron is okay we are narrowing it down to stress. My sress is due to worrying about what will happen to me in the future with the Parkinson's and now stressed out about my hair thinning.They say telogen effluvium can continue for a long time, but eventually does stop and hair will return. Let me know how you make out. Thanks
Add one more Mirapex hair loss victim. At least, that's what I think. I've been on Mirapex for a couple of months and I'm noticing that I'm loosing a LOT of hair. I made an appointment with a dermatologist, but maybe I should have made it with my Parkinson's doctor. I haven't seen either one yet, but I'll let you know next week what they say.
The strange thing with me is I have been on mirapex for 7 years and the thinning of the hair just started 2 years ago. You would think the hair thinning would start shortly after taking the mirapex. Let me know next week how you made out.
My hair has gotton very thin and I have been trying to fine out why.I have been using Mirapex for over a year.I am trying to find out why. My neurologist doesent seem to be bothered with it, but I am upset over it.Why aren`t we warned that this might happen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.